[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] supplies



"My diabetes came from a reaction to a medication. Prednisone"

 For those that do not know this. But almost all steroids on the market can
cause a form of diabetes. It is neither Type 1 nor type 2. But they ALL require
insulin. It has the same ICD-9 (diagnosis code) as type 1's have, but it is not
the same.
 If you are ever on steroids (main ones are prenisone, medrol (prenisinalone),
you will see that your sugars go sky high (I see it when I am on prednisone
[which currently am on due to pneumonia], medrol, and I have Depo-medrol and
Solu-medrol [which they say should not interfere with glucose metabolism due to
the fact that it is injected into the subderal space of the spinal cord and near
the spinal root nerves.. pain control methode used by pain specialists]).
 I know of many people who have used steroids for asthma AND cancer (some
chemotherapy medications are steroidal base.). They are also used to prevent
rejection of a transplanted organ, as they are classified as a
immuno-supressant.
 People on long term courses of steroids, even at very low doses, can be
diagnosed with diabetes due to the fact of chronic increased glucose values.
This form of diabetes can go away (some cases it will not) with discontinuation
of the offending medications (like in posters case, went away with discontinuing
the medications).


--
R. Leppanen
--
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org